Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariant traces on algebras

Author: Guido Karrer
Journal: Proc. Amer. Math. Soc. 42 (1974), 369-372
MSC: Primary 16A64
MathSciNet review: 0327838
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain properties of traces on a finite-dimensional associative algebra A lead to the definition of an element $ t(A) \in {H^1}({\text{Out}}\;A,{C^\ast}),{C^\ast}$ being the multiplicative group of the center of A as Out A-module. It is shown that $ t(A) = 0$ is equivalent to the existence of nondegenerate traces on A which are invariant under composition with all automorphisms of A. In particular, by means of Galois theory, $ t(A) = 0$ is shown for a semisimple algebra A, whereas $ t(A) \ne 0$ for certain group algebras.

References [Enhancements On Off] (What's this?)

  • [1] B. Harris, Commutators in division rings, Proc. Amer. Math. Soc. 9 (1958), 628-630. MR 20 #3180. MR 0096697 (20:3180)
  • [2] A. Hattori, Rank element of a projective module, Nagoya Math. J. 25 (1965), 113-120. MR 31 #226. MR 0175950 (31:226)
  • [3] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122.
  • [4] B. L. van der Waerden, Algebra. Teil I, Siebte Auflage, Heidelberger Taschenbücher, Band 12, Springer-Verlag, Berlin and New York, 1966. MR 41 #8186. MR 0263581 (41:8186)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A64

Retrieve articles in all journals with MSC: 16A64

Additional Information

Keywords: Trace on algebras, semisimple algebra, group algebra, cohomology of groups, automorphism of a group algebra
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society